# SDR 98ZZZX4358

- Difficulty date: November 3, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N2064S
- Make and model: Bell 206L-4
- Aircraft serial: 52002
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Seal
- Condition: Failed
- Location: Freewheel Unit
- Part time: 1,504 hours
- Component: 40604050013
- Stage of operation: NR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON PART 135 FLIGHT, PILOT NOTICED HIGH ENGINE OIL PRESURE AND FLICKERING TRANS OIL PRESS LOW LIGHT.  AFTER REDUCING POWER, LIGHTS WENT OUT.  PILOT CONTINUED FLIGHT FOR 10 MINUTES WHEN TRANS OIL PRESS LIGHT CAME ON STEADY.  PILOT MADE PRECAUTIONARY LANDING AND THEN FOUND NO OIL VISIBLE IN TRANS OIL SIGHT GLASS, AND ENGINE OIL LEVEL HIGH.  PILOT CALLED MAINT AND MECH FLEW TO ACFT.  MECH DETERMINED A FREEWHEELING UNIT SEAL FAILED ALLOWING TRANSMISSION OIL TO TRANSFER FROM TRANSMISSION TO THE ENGINE.  MECH DRAINED OIL FROM ENGINE AND RE-SERVICED BOTH ENGINE AND TRANSMISSION.  ACFT WAS FLOWN TO BASE WITHOUT FURTHER INCIDENT.  UPON TEAR-DOWN INSPECTION, AFT FREEWHEELING UNIT SEAL WAS FOUND UNSERVICEABLE AND REPLACED.
